Nebraska, 2019Winter Storm in Nebraska, April 10 to 11, 2019
April 10 to 11, 2019 · NWS LBF · 22 events in 22 counties and zones
A powerful storm system produced winter storm conditions across most of western and north central Nebraska. Snowfall amounts ranged from 4 inches to 8 inches across much of the area, with some areas receiving as much as 10 to 16 inches.
Every event with a place to put it; 22 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 22
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A powerful storm system produced winter storm conditions across most of western and north central Nebraska. Snowfall amounts ranged from 4 inches to 8 inches across much of the area, with some areas receiving as much as 10 to 16 inches. Northwest winds of 20 to 30 mph with higher gusts, caused blowing and drifting snow and low visibility. Snow drifts up to 2 to 3 feet were reported in some areas. Some area roads including Interstate 80 and highway 30 became closed during the event.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before the first event at Apr 10, 2:45 PM CST, 3 hours 15 minutes earlier.
Area forecast discussion, Apr 10, 2:45 PM CST, 3 hours 15 minutes before
Area Forecast Discussion
National Weather Service North Platte NE
345 PM CDT Wed Apr 10 2019
.SHORT TERM...(This evening through Thursday night)
Issued at 344 PM CDT Wed Apr 10 2019
A major winter storm has begun this afternoon across western
Nebraska. Significant impacts from the storm tonight. Colder air
has advanced through the forecast area faster than earlier
forecast. Because of this, accumulations from freezing rain and
sleet were increased for tonight. Accumulations of a tenth of an
inch to locally two tenth icing are possible east of Ogallala
through Valentine. The rain-snow line will advance southeastward
this evening, with a mix of freezing rain or snow east of Broken
Bow through O'Neill after 4 am CDT. Enough elevated instability in
the evening that thunder may be observed in rain/freezing rain or
even "thundersnow" possible. Heavy snow this evening west of
North Platte through Ainsworth, then expanding across much of
western Nebraska after midnight. Overnight snow totals may exceed
10 inches overnight. Northerly winds 25 to 35 mph with gusts to 55
mph after midnight, with blowing snow expected to reduce
visibility further. Blizzard conditions expected with a Blizzard
warning in effect for all counties in western Nebraska. This storm
has the potential to be a major winter storm with significant
impacts to the region.
On Thursday, the upper low will move into northeast Nebraska.
Significant storm impacts will continue across western Nebraska.
Strong northerly winds will peak at 30 to 40 mph with gusts to 60
mph possible. winds across the north will be less, but still
significant. Storm total snowfall amounts from 10 to 20 inches
with highs only around 30 mean significant blowing and drifting
and blizzard conditions. Accumulating snow will lessen in the
afternoon, especially in the southwest by afternoon.
The system will begin to pull away Thursday night, as the upper
low moves into southern Minnesota. Still, light snow is expected
across northern Nebraska with some blowing and drifting to
continue. Northwest winds will gradually diminish to 15 to 25 mph
after midnight.
.LONG TERM...(Friday through Wednesday)
Issued at 344 PM CDT Wed Apr 10 2019
The powerful spring storm will be exiting north central Nebraska
Friday morning. Winds will diminish to 10 to 20 mph by late morning.
Wind gusts to around 30 mph are possible in ncntl Nebraska Friday
morning with lighter gusts across western Nebraska.
A portion of a Canadian high pressure system will build through
western and north central Nebraska Friday, Friday night and
Saturday. The high pressure should weaken Sunday with temperatures
at the h850mb level moderating Sunday to between 5C and 10C. This
supports highs in the 40s to lower 50s Sunday. High temperatures
Saturday only reach the upper 30s to lower 40s with the expected
snow cover. Lows in the teens and 20s are in place Saturday and
Sunday mornings.
H850mb temperatures continue to rise Monday to between 10C and 15C
and highs in the 50s to lower 60s are in place. Thereafter a modest
cold front will sweep through wrn and ncntl Nebraska lowering highs
to the 50s.
Rain chances are limited to a storm system moving through the
southern plains Saturday which could brush southwest Nebraska
Saturday morning. Other weak systems pass north of Nebraska Tuesday
and Wednesday and a chance of showers are in place at times.
&&
.AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon)
Issued at 115 PM CDT Wed Apr 10 2019
Stratus with freezing drizzle, rain and snow is spreading
southeast across the Sandhills into Southwest Nebraska. The
freezing precipitation continues to impact KVTN and is expected
at KLBF around 21z. The ceilings will continue to lower with
blizzard conditions impacting all terminals overnight. Expect LIFR
ceilings and visibility thereafter. KONL...KBBW and KLBF may see
some thunder as well this evening and possibly overnight as the
there is notable instability in the atmosphere. All in all,
significant aviation impacts are certain for most if not all sites
through this taf cycle.
&&
.LBF WATCHES/WARNINGS/ADVISORIES...
Blizzard Warning from 7 PM CDT /6 PM MDT/ this evening to 5 AM
CDT /4 AM MDT/ Friday for NEZ007>010-025>029-036>038-057>059-
069>071.
Blizzard Warning until 5 AM CDT /4 AM MDT/ Friday for NEZ004>006-
022>024-035-056-094.
&&
SHORT TERM...Roberg
LONG TERM...CDC
AVIATION...Jacobs
Hazardous weather outlook, Apr 10, 2:25 PM CST, 3 hours 35 minutes before
Hazardous Weather Outlook
National Weather Service North Platte NE
325 PM CDT Wed Apr 10 2019
NEZ004>010-022>029-035>038-056>059-069>071-094-112030-
Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-
Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-
Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier-
Western Cherry-
325 PM CDT Wed Apr 10 2019 /225 PM MDT Wed Apr 10 2019/
This Hazardous Weather Outlook is for portions of western and
north central Nebraska.
.DAY ONE...TONIGHT.
A powerful spring blizzard will affect western and north central
Nebraska. Please see the latest forecasts and winter weather
bulletins for details in your area.
The storm may generate isolated strong or severe thunderstorms
this evening. The area of concern is generally along and east of
a line from Hayes Center to Broken Bow to Ewing. Large hail is
the severe weather hazard.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
Blizzard conditions are expected to continue Thursday and Thursday
night across much of the region. The storm should exit by Friday
morning.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed through tonight.
&&
Get your weather, hydrological, and climate information at
http://www.weather.gov/northplatte
In the hours before
Local storm report, Apr 10, 5:58 PM CST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
658 PM CDT WED APR 10 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0644 PM FREEZING RAIN 7 SSW BASSETT 42.49N 99.59W
04/10/2019 E0.25 INCH ROCK NE PUBLIC
ESTIMATED 0.25 INCHES OF ICE ON TREES.
&&
JGOMEZWinter Storm, Eastern Cherry
- When
- April 10, 6:00 PM CST to April 11, 11:00 PM CST
- Where
- Eastern Cherry forecast zone
- Reported by
- Public
- Coordinates
- 42.545, -101.119 (the zone’s center; the record gives no point)
General public located in Valentine reported 7 inches of snowfall. Snowfall amounts ranged from 5 to 8 inches across eastern Cherry County. Northwest winds of 25 to 35 mph with gusts to 40 mph caused blowing and drifting with low visibility. Some county roads became closed during the event.
Winter Storm, Thomas
- When
- April 10, 6:00 PM CST to April 11, 11:00 PM CST
- Where
- Thomas forecast zone
- Reported by
- Public
- Coordinates
- 41.914, -100.556 (the zone’s center; the record gives no point)
General public located in Halsey reported 10 inches of snowfall and a general public reported 9 inches in Thedford. Snowfall amounts ranged from 9 to 10 inches across Thomas County. Northwest winds of 25 to 35 mph with gusts to 40 mph caused blowing and drifting with low visibility. Many area roads became closed or very difficult to travel during the event.
Winter Storm, McPherson
- When
- April 10, 6:00 PM CST to April 11, 11:00 PM CST
- Where
- McPherson forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 41.568, -101.060 (the zone’s center; the record gives no point)
A CoCoRaHS observer located 11 miles east northeast of Tryon reported 10 inches of snowfall. Snowfall amounts ranged from 6 to 10 inches across McPherson County. Northwest winds of 25 to 35 mph with gusts to 40 mph caused blowing and drifting with low visibility. Many area roads became closed or very difficult to travel during the event.
Winter Storm, Logan
- When
- April 10, 6:00 PM CST to April 11, 11:00 PM CST
- Where
- Logan forecast zone
- Reported by
- COOP Observer
- Coordinates
- 41.567, -100.483 (the zone’s center; the record gives no point)
A Cooperative observer located 5 miles west southwest of Stapleton reported 10 inches of snowfall. Snowfall amounts ranged from 8 to 10 inches across Logan County. Northwest winds of 25 to 35 mph with gusts to 45 mph caused blowing and drifting with low visibility. Some county roads were closed during the event.
Winter Storm, Lincoln
- When
- April 10, 6:00 PM CST to April 11, 11:00 PM CST
- Where
- Lincoln forecast zone
- Reported by
- COOP Observer
- Coordinates
- 41.048, -100.745 (the zone’s center; the record gives no point)
A Cooperative observer located in Brady reported 7 inches of snowfall. A NWS employee located 15 miles north northeast of North Platte reported 6 inches of snowfall with 1 to 2 foot drifts. Snowfall amounts ranged from 3 to 7 inches across Lincoln County. Northwest winds of 25 to 35 mph with gusts to 45 mph caused blowing and drifting with low visibility. Interstate 80 and U.S. Highway 30 were closed during the event. Some county roads were also closed during the event.
Winter Storm, Keya Paha
- When
- April 10, 6:00 PM CST to April 11, 11:00 PM CST
- Where
- Keya Paha forecast zone
- Reported by
- COOP Observer
- Coordinates
- 42.879, -99.712 (the zone’s center; the record gives no point)
A Cooperative observer located in Springview reported 7.5 inches of snowfall. Snowfall amounts ranged from 6 to 8 inches across Keya Paha County. Northwest winds of 20 to 30 mph with gusts to 40 mph caused blowing and drifting with low visibility. Some county roads became closed during the event.
Winter Storm, Brown
- When
- April 10, 6:00 PM CST to April 11, 11:00 PM CST
- Where
- Brown forecast zone
- Reported by
- Public
- Coordinates
- 42.430, -99.929 (the zone’s center; the record gives no point)
General public located in Ainsworth reported 8 inches of snowfall. Snowfall amounts ranged from 6 to 8 inches across Brown County. Northwest winds of 20 to 30 mph with gusts to 40 mph caused blowing and drifting with low visibility. Some area roads became closed or very difficult to travel during the event.
Winter Storm, Rock
- When
- April 10, 6:00 PM CST to April 11, 11:00 PM CST
- Where
- Rock forecast zone
- Reported by
- COOP Observer
- Coordinates
- 42.421, -99.450 (the zone’s center; the record gives no point)
A Cooperative observer in Bassett reported 7 inches of snowfall. Snowfall amounts ranged from 6 to 8 inches across Rock County. Northwest winds of 20 to 30 mph with gusts to 40 mph caused blowing and drifting with low visibility. Some area roads became closed or very difficult to travel during the event.
Winter Storm, Boyd
- When
- April 10, 6:00 PM CST to April 11, 11:00 PM CST
- Where
- Boyd forecast zone
- Reported by
- COOP Observer
- Coordinates
- 42.900, -98.766 (the zone’s center; the record gives no point)
A Cooperative observer in Butte reported 13.5 inches of snowfall. Snowfall amounts ranged from 8 to 14 inches across Boyd County. Northwest winds of 20 to 30 mph caused blowing and drifting with low visibility. Some area roads became closed or very difficult to travel during the event.
Winter Storm, Holt
- When
- April 10, 6:00 PM CST to April 11, 11:00 PM CST
- Where
- Holt forecast zone
- Reported by
- COOP Observer
- Coordinates
- 42.456, -98.784 (the zone’s center; the record gives no point)
A Cooperative observer in O'Neill reported 5 inches of snowfall. Snowfall amounts ranged from 4 to 8 inches across Holt County, with the heaviest amounts across the northern part of the county. Northwest winds of 20 to 30 mph caused blowing and drifting with low visibility. Some area roads became very difficult to travel during the event.
Winter Storm, Blaine
- When
- April 10, 6:00 PM CST to April 11, 11:00 PM CST
- Where
- Blaine forecast zone
- Reported by
- Public
- Coordinates
- 41.913, -99.977 (the zone’s center; the record gives no point)
General public located 9 miles northwest of Dunning reported 10 inches of snowfall. Snowfall amounts ranged from 4 to 10 inches across Blaine County, with the heaviest amounts across the western part of the county. Northwest winds of 25 to 35 mph caused blowing and drifting with low visibility. Some area roads became very difficult to travel during the event.
Winter Storm, Loup
- When
- April 10, 6:00 PM CST to April 11, 11:00 PM CST
- Where
- Loup forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 41.914, -99.454 (the zone’s center; the record gives no point)
A CoCoRaHS observer located 6 miles southwest of Almeria reported 5 inches of snowfall. Snowfall amounts ranged from 5 to 7 inches across Loup County. Northwest winds of 25 to 35 mph caused blowing and drifting with low visibility. Some area roads became difficult to travel during the event.
Winter Storm, Sheridan
- When
- April 10, 6:00 PM MST to April 11, 11:00 PM MST
- Where
- Sheridan forecast zone
- Reported by
- COOP Observer
- Coordinates
- 42.505, -102.409 (the zone’s center; the record gives no point)
A Cooperative observer located 6 miles north of Gordon reported 6 inches of snowfall. Snowfall amounts ranged from 4 to 7 inches across Sheridan County. Northwest winds of 20 to 30 mph and gusty caused some blowing and drifting with low visibility. Most area roads became closed or very difficult to travel during the event.
Winter Storm, Western Cherry
- When
- April 10, 6:00 PM MST to April 11, 11:00 PM MST
- Where
- Western Cherry forecast zone
- Reported by
- COOP Observer
- Coordinates
- 42.545, -101.119 (the zone’s center; the record gives no point)
A Cooperative observer located 1 mile northeast of Kilgore reported 14 inches of snowfall. Snowfall amounts ranged from 10 to 16 inches across western Cherry County. Northwest winds of 20 to 30 mph with gusts to 40 mph caused blowing and drifting with low visibility. Most county roads became closed during the event.
Winter Storm, Perkins
- When
- April 10, 6:00 PM MST to April 11, 11:00 PM MST
- Where
- Perkins forecast zone
- Reported by
- COOP Observer
- Coordinates
- 40.851, -101.650 (the zone’s center; the record gives no point)
A Cooperative observer located in Madrid reported 10 inches of snowfall. Snowfall amounts ranged from 6 to 12 inches across Perkins County. Northwest winds of 25 to 35 mph with gusts to 45 mph caused blowing and drifting with low visibility. Many area roads became closed or very difficult to travel during the event.
Winter Storm, Arthur
- When
- April 10, 6:00 PM MST to April 11, 11:00 PM MST
- Where
- Arthur forecast zone
- Reported by
- COOP Observer
- Coordinates
- 41.569, -101.696 (the zone’s center; the record gives no point)
A Cooperative observer located in Arthur reported 6 inches of snowfall. Snowfall amounts ranged from 6 to 8 inches across Arthur County. Northwest winds of 25 to 35 mph with gusts to 40 mph caused blowing and drifting with low visibility. Many area roads became closed or very difficult to travel during the event.
Winter Storm, Grant
- When
- April 10, 6:00 PM MST to April 11, 11:00 PM MST
- Where
- Grant forecast zone
- Reported by
- Public
- Coordinates
- 41.915, -101.740 (the zone’s center; the record gives no point)
General public located in Hyannis reported 10 inches of snowfall. Snowfall amounts ranged from 8 to 10 inches across Grant County. Northwest winds of 25 to 35 mph with gusts to 40 mph caused blowing and drifting with low visibility. Many area roads became closed or very difficult to travel during the event.
Winter Storm, Hooker
- When
- April 10, 6:00 PM MST to April 11, 11:00 PM MST
- Where
- Hooker forecast zone
- Reported by
- COOP Observer
- Coordinates
- 41.916, -101.135 (the zone’s center; the record gives no point)
A Cooperative observer located in Mullen reported 10 inches of snowfall. Snowfall amounts ranged from 8 to 10 inches across Hooker County. Northwest winds of 25 to 35 mph with gusts to 40 mph caused blowing and drifting with low visibility. Many area roads became closed or very difficult to travel during the event.
Winter Storm, Garden
- When
- April 10, 6:00 PM MST to April 11, 11:00 PM MST
- Where
- Garden forecast zone
- Reported by
- COOP Observer
- Coordinates
- 41.619, -102.335 (the zone’s center; the record gives no point)
A Cooperative observer located 10 miles northeast of Oshkosh reported 6 inches of snowfall. Snowfall amounts ranged from 4 to 6 inches across Garden County. Northwest winds of 25 to 35 mph with gusts to 45 mph caused blowing and drifting with low visibility. Some county roads became closed during the event.
Winter Storm, Deuel
- When
- April 10, 6:00 PM MST to April 11, 11:00 PM MST
- Where
- Deuel forecast zone
- Reported by
- COOP Observer
- Coordinates
- 41.112, -102.334 (the zone’s center; the record gives no point)
A Cooperative observer located 4 miles west of Big Springs reported 4.5 inches of snowfall. Snowfall amounts ranged from 4 to 6 inches across Deuel County. Northwest winds of 25 to 35 mph with gusts to 45 mph caused blowing and drifting with low visibility. Interstate 80 and U.S. Highway 30 were both closed during the event.
Winter Storm, Chase
- When
- April 10, 6:00 PM MST to April 11, 11:00 PM MST
- Where
- Chase forecast zone
- Reported by
- COOP Observer
- Coordinates
- 40.524, -101.698 (the zone’s center; the record gives no point)
A Cooperative observer located in Imperial reported 5 inches of snowfall. A CoCoRaHS observer reported 5.5 inches located 5 miles west northwest of Imperial. Snowfall amounts ranged from 5 to 8 inches across Chase County, with the heaviest amounts across the northeast part of the county. Northwest winds of 25 to 35 mph with gusts to 45 mph caused blowing and drifting with low visibility. Some county roads became closed during the event.
Winter Storm, Keith
- When
- April 10, 6:00 PM MST to April 11, 11:00 PM MST
- Where
- Keith forecast zone
- Reported by
- COOP Observer
- Coordinates
- 41.199, -101.661 (the zone’s center; the record gives no point)
A Cooperative observer located in Ogallala reported 4 inches of snowfall. Snowfall amounts ranged from 4 to 6 inches across Keith County, with the heaviest amounts across the southeast part of the county. Northwest winds of 25 to 35 mph with gusts to 45 mph caused blowing and drifting with low visibility. Interstate 80 and U.S. Highway 30 were closed during the event. Some county roads also became closed during the event.
- Winter Storm
- A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Weather in Wisconsin, April 10 to 11, 20191 death · 7 injured · 8 events
- High Wind in Texas, April 10, 20191 death · 1 injured · 63 kt wind · 16 events
- Blizzard and Ice Storm in South Dakota, April 10 to 12, 2019$5.0 million · 24 events
- Blizzard and Ice Storm in Minnesota, April 10 to 11, 2019$5.8 million · 8 events
- Winter Storm and Wildfire in New Mexico, April 10 to 11, 2019$1.1 million · 67 kt wind · 33 events
- Winter Storm and Winter Weather in Minnesota, April 10 to 11, 2019$2.9 million · 7 events
- Blizzard and Winter Storm in Minnesota, April 10 to 12, 2019$275,000 · 36 events
- Winter Storm and Winter Weather in Wisconsin, April 10 to 11, 2019$390,000 · 8 events
- Ice Storm in Iowa, April 10 to 11, 2019$371,000 · 4 events
- Winter Storm and Hail in Nebraska, April 10 to 11, 2019$50,000 · 1.75 in hail · 18 events
- High Wind in Texas, April 10, 201961 kt wind · 50 events
- High Wind in Texas, April 10 to 11, 2019$25,000 · 80 kt wind · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 808959, 808960, 808961, 809352, 809353, 809356, 809357, 809358, 809359, 809360, 809361, 809362, 808957, 808958, 808962, 808964, 808965, 808967, 809350, 809351, 809354, 809355.